Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 105, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 7, 2021, 3:53 PM CDT for Marshall County, Woodford County, Illinois. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2021, 3:53 PM CDT (20:53 UTC)
- Expired
- Sep 7, 2021, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 4:11 PM CDT | HAIL 1 | Minonk, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 1:12 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231
WUUS53 KILX 072053
SVRILX
ILC123-203-072130-
/O.NEW.KILX.SV.W.0105.210907T2053Z-210907T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
353 PM CDT Tue Sep 7 2021
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Marshall County in central Illinois...
Northeastern Woodford County in central Illinois...
* Until 430 PM CDT.
* At 353 PM CDT, severe thunderstorms were located along a line
extending from near Wenona to near Washburn, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Toluca around 405 PM CDT.
Minonk around 410 PM CDT.
This includes Interstate 39 between mile markers 21 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4093 8905 4093 8904 4092 8893 4079 8893
4092 8945 4108 8905
TIME...MOT...LOC 2053Z 278DEG 51KT 4104 8903 4094 8937
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Geelhart2 follow-up statements
789
WWUS53 KILX 072102
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
402 PM CDT Tue Sep 7 2021
ILC123-203-072130-
/O.CON.KILX.SV.W.0105.000000T0000Z-210907T2130Z/
Marshall-Woodford-
402 PM CDT Tue Sep 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN MARSHALL AND NORTHEASTERN WOODFORD COUNTIES...
At 402 PM CDT, severe thunderstorms were located along a line
extending from 9 miles north of Flanagan to near Washburn, moving
east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
southeastern Marshall and northeastern Woodford Counties, including
the following locations... Benson and Pattonsburg.
This includes Interstate 39 between mile markers 21 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 4093 8905 4093 8904 4092 8893 4079 8893
4089 8935 4093 8934 4101 8905
TIME...MOT...LOC 2102Z 280DEG 52KT 4100 8891 4090 8925
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Geelhart603
WWUS53 KILX 072110
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
410 PM CDT Tue Sep 7 2021
ILC123-072119-
/O.CAN.KILX.SV.W.0105.000000T0000Z-210907T2130Z/
Marshall-
410 PM CDT Tue Sep 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Illinois.
LAT...LON 4092 8893 4079 8893 4086 8920 4092 8913
4093 8906
TIME...MOT...LOC 2109Z 278DEG 51KT 4099 8881 4089 8915
$$
ILC203-072130-
/O.CON.KILX.SV.W.0105.000000T0000Z-210907T2130Z/
Woodford-
410 PM CDT Tue Sep 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN WOODFORD COUNTY...
At 409 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Flanagan to near Minonk, moving east
at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Minonk and Benson.
This includes Interstate 39 between mile markers 21 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 4092 8893 4079 8893 4086 8920 4092 8913
4093 8906
TIME...MOT...LOC 2109Z 278DEG 51KT 4099 8881 4089 8915
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:36 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 7, 2:36 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 236 PM CDT Tue Sep 7 2021 .SYNOPSIS... Issued at 236 PM CDT Tue Sep 7 2021 A line of storms will move across central Illinois late this afternoon and evening. Some severe winds and large hail will be possible, especially north of a line from Rushville, to Lincoln, to Danville. The storms should shift east of our area after midnight. Drier and cooler high pressure will provide typical Fall conditions for Wednesday through Friday. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 236 PM CDT Tue Sep 7 2021 The line of storms ahead of the cold front developed about 3-4 hours earlier and farther south than the morning CAMs indicated. As a result, a SVR watch has already been issued for the northern half of our CWA through 9 pm. There remains some CIN this afternoon, slowing the intensification of the portion of the line near Knox/Stark counties. Ample sunshine ahead of the storms should allow for the cap to erode and the 4000 J/kg of MUCAPE to be utilized. Aided by strong SW winds at 15G30 mph, bulk shear values look to climb toward 50kts as the line progresses eastward. The southern extent of the line of storms is still a bit undetermined, as satellite images are showing limited towering cumulus west of Schuyler County. We did expand the coverage of likely PoPs as far south as Springfield to Mattoon/Paris with time from mid-afternoon through mid-evening. For what its worth, the CAMs have been consistent with a weakening trend after 02z/9pm, so we have followed suit with the previous forecast. Clearing skies will trail the line of storms, with very limited stratiform rain lingering behind the storms ahead of the cold front. Gusty northwest winds will develop post FROPA later tonight, with continued gusty NW winds on Wednesday. A trailing trough in the upper level flow will combine with the cold air advection to trigger some cumulus on Wednesday. That will limit high temps about 10 deg below Tuesday's readings, in the upper 70s. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 236 PM CDT Tue Sep 7 2021 Canadian high pressure will dominate the sensible weather across central IL Wed night through the weekend, at least in terms of precipitation. Cooler conditions will prevail through Friday, before a warm front passes by to the northwest of Illinois Friday night. That FROPA will shift the local surface winds to southerly and bring increasing heat and humidity. Highs will return to the mid to upper 80s Saturday through Monday, but some lower 90s will be possible. Rain/storm chances increase for Tuesday next week, as the next cold front approaches the area. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 100 PM CDT Tue Sep 7 2021 SW winds have increased into the 12-15G25KT range late this morning, as a cold front approaches from the NW. A line of storms is already extending farther south from northern Illinois than the CAMs are showing. The general track of each portion of the line is nearly due East, so we could still see a mid-afternoon start to our storm line near PIA. Have continued with that trend with this update. Storms should progress east of the TAF sites by 03z or so. Brief MVFR/IFR conditions possible with thunderstorms along with wind gusts 35-40 kts or higher especially at BMI and CMI. Clouds to clear later this evening as winds switch NW and diminish to 5-10 kts behind the cold front tonight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Shimon SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Shimon
Hazardous weather outlook, Sep 7, 1:52 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lincoln IL 152 PM CDT Tue Sep 7 2021 ILZ027>031-036>038-040>046-081900- Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Peoria- Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford- 152 PM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A broken line of strong-to-severe thunderstorms will move southward into central Illinois this afternoon and continue into the early evening hours. The primary severe weather hazards include damaging thunderstorm wind gusts to 60 mph and large hail up to one inch in diameter. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 9 PM CDT this evening. ILZ047>057-061>063-066>068-071>073-081900- Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Macon-Menard-Morgan-Moultrie-Richland- Sangamon-Scott-Shelby- 152 PM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered strong thunderstorms will move southward across central and southern Illinois this evening. Gusty winds up to 50 mph and hail up to one-half inch in diameter will be possible within the stronger storms. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MJA
In the hours before
Special weather statement, Sep 7, 2:55 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Lincoln IL
255 PM CDT Tue Sep 7 2021
ILZ028-072015-
Stark-
255 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northeastern Stark
County through 315 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Osceola, or 10 miles east of Kewanee, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Stark
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Illinois.
&&
LAT...LON 4115 8964 4115 8986 4123 8986 4124 8964
TIME...MOT...LOC 1955Z 270DEG 46KT 4120 8972
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:55 PM CDT | Special Weather Statement | ILX | Stark | 20 min |
| Sep 7, 4:22 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 38 min |
| Sep 7, 4:58 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 47 min |
| Sep 7, 4:58 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 47 min |
| Sep 7, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 36 min |
| Sep 7, 6:09 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 51 min |
| Sep 7, 6:30 PM CDT | Special Weather Statement | ILX | Piatt | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.